MAUDE Adverse Event Report: NUCLETRON B.V. PROGUIDE 6FX240 S (72 PCS.); SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. PROGUIDE 6FX240 S (72 PCS.); SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer was concerned of a risk of biological contamination after the catheter broke inside the patients body.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.The customer was concerned of a risk of biological contamination after the catheter broke inside the patients body.The returned materials, treatment report and provided data were investigated, and it was ascertained that the breakage occurred at around 140 mm from the proguide needle connector end, approximatey 2 cm into the patient.The location of the breakage corresponds with the three obstruction errors that occurred during the treatment (in channel 22), located at the top of the implant.The treatment report shows that the obstruction errors were cleared and the treatment was completed in full.The broken needle was inspected with a digital microscope and there are several fabric (suture) strands visible on the inside and outside of the needle that are partly embedded in the plastic of the needle at the location of the breakage.There is also what appears to be a channel left by the suture needle and a hole and cut at the other side of the needle.Most likely the suture needle and thread went straight though the proguide needle.The thread passing the needle resulted in a check cable obstruction during the treatment.The check cable apparently pushed the thread away, clearing the path for the second check cable run.The same thing happened when the source went into the needle, that cleared after two attempts and the treatment in the needle was completed.Wipe tests that were performed on the source and check cable after the treatment as well as the inner side of the transfer tube did not show any sign of contamination with bodily fluids.This indicates that the proguide needle was still mostly intact during the treatment procedure and got cut and split when the suture thread was removed after the treatment and the implant was removed from the patient.The other needles in the implant as well as the needles in a sealed pouch from the same batch were inspected but no deviations were found.To simulate the breakage, one of the unused needles was broken in two pieces by bending and over-straightening (a cause of breakage that is known to occur when the obturator is not inserted properly and hard tissue is met during insertion) but the resulting breakage pattern is notably different from the returned needle.It is therefore concluded that the issue occurred due to use error which resulted in perforation of the proguide needle with the suture needle and subsequent breakage when the implant was removed.The treatment was delivered as planned and the broken piece of proguide needle was removed without further implications.

Brand Name
PROGUIDE 6FX240 S (72 PCS.)
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
Manufacturer (Section G)
NUCLETRON B.V.
waardgelder 1
veenendaal, 3905 TH
NL   3905 TH
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key23038108
Report Number9611894-2025-00001
Device Sequence Number9477094
Product Code JAQ
UDI-Device Identifier08717213054523
UDI-Public08717213054523
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown